The nurse knows that at that dosage, the patient will need to be carefully monitored for

Which of the following will the nurse include in a teaching plan for this patient?
June 19, 2019
explain the safe prescribing practices that these providers
June 19, 2019

Question 25

A patient who is experiencing withdrawal from heavy alcohol use have developed psychosis and been treated with haloperidol. Which of the following assessment findings should prompt the care team to assess the patient for neuroleptic malignant syndrome?

 

A.            The patient develops yellowed sclerae and intense pruritis (itchiness).

 

B.            The patient demonstrates a significant increase in agitation after being given haloperidol.

 

C.            The patient develops muscle rigidity and a sudden, high fever.

 

D.            The patient complains of intense thirst and produces copious amounts of urine.

1 points

Question 26

A nurse is providing care for a patient who suffered extensive burns to his extremities during a recent industrial accident. Topical lidocaine gel has been ordered to be applied to the surfaces of all his burns in order to achieve adequate pain control. When considering this order, the nurse should be aware that

 

A.            there is a risk of systemic absorption of the lidocaine through the patient’s traumatized skin.

 

B.            intravenous lidocaine may be preferable to topical application.

 

C.            lidocaine must be potentiated with another anesthetic in order to achieve pain control.

 

D.            pain relief is unlikely to be achieved due to the destruction of nerve endings in the burn site.

1 points

Question 27

Which of the following drugs used to treat anxiety would be appropriate for a patient who is a school teacher and is concerned about feeling sedated at work?

 

A.            Lorazepam (Ativan)

 

B.            Diazepam (Valium)

 

C.            Alprazolam (Xanax)

 

D.            Buspirone (BuSpar)

1 points

Question 28

A nurse is caring for a patient who is in severe pain and is receiving an opioid analgesic. Which of the following would be the nurse’s priority assessments?

 

A.            Liver function studies, pain intensity, and blood glucose level

 

B.            Pain intensity, respiratory rate, and level of consciousness

 

C.            Respiratory rate, seizure activity, and electrolytes

 

D.            Respiratory rate, pain intensity, and mental status

1 points

Question 29

A male patient has been brought to the emergency department during an episode of status epilepticus. Diazepam is to be administered intravenously. The nurse will be sure to

 

A.            administer after diluting the drug with gabapentin in intravenous solution.

 

B.            inject very slowly, no faster than 100 mg/minute.

 

C.            inject the diazepam very quickly, 15 mg in 10 to15 seconds.

 

D.            avoid the small veins in the dorsum of the hand or the wrist.

1 points

Question 30

A 30-year-old woman is taking phenelzine (Nardil) 30mg PO tid. The nurse knows that at that dosage, the patient will need to be carefully monitored for

A.            increased secretions.

 

B.            facial flushing.

 

C.            dizziness

 

"Looking for a Similar Assignment? Get Expert Help at an Amazing Discount!"

Comments are closed.

Loading...
error: Content is protected !!
WhatsApp Chat with us on WhatsApp